Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On epilim 200mg for nerve pain. What are the side effect of atrovastatin 80mg, asprin 100mg and lovan 20mg?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
hi my name is XXXXXXX fox i have just been prescibed epilim 200mg twice a day for nerve pain iam currently taking accurate 12.5 mg /atrovastatin 80mg /asprin 100mg /lovan 20mg will this have any efect on these tablets thank you
Posted Mon, 5 Nov 2012 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello Mr. Fox,
Welcome to Healthcare Magic and thanks for your question.

Epilim (Sodium Valproate) is an anti-epileptic and mood stabilizer medication which is also used sometimes in the treatment of neuropathic pain.

Now let me review the other medication that you already are on:

Asprin 100mg is a cardio-protective medicine which can prevent blocks in the blood vessels
Atrovastatin 80mg is cholesterol-lowering medicine which again will prevent blocks in the blood vessels
Accuretic 10/12.5 (I presume, so please check the spelling) is a BP lowering medicine which improves blood flow through the blood vessels
Lovan 20mg (Fluoxetine) is an anti-depressant medication

Out of these, Asprin can have a mild indirect interaction with Epilim i.e. Asprin can decrease the excretion of Epilim and hence mildly increase the blood levels of Epilim. Epilim can also mildly potentiate the effects of antidepressants like Fluoxetine. But in your case, these effects should not be a major concern since 400mg /day is a minimal dose.

So, I don't think the Epilim will have any significant effect on the rest of your cardiac medication and can be taken safely. In case, you develop any unusual complaints, then you should report this to your doctor and seek medical attention.

I hope I have clarified your doubt. Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor